Doctor insights on:
No best time: I am not a big fan of fibrates. Especially in combination with statin. If you have to take both use very low dose statin.Combination increases risk for myopathy. Recommend to avoid combination in advanced age (> 65 years), impaired renal function (gfr < 30 ml/min), hepatic disease, females, hypothyroidism, small muscle mass. ...Read moreSee 1 more doctor answer
Fibrate Side Effect: Myotoxicity (muscle damage, rhabdo) is one, especially when used with statins. Liver enzyme elevation is not uncommon. Creatinine (a kidney lab #) elevation may be seen but not necessarily bad; pancreatitis may be seen, extremely rare. Other serious but extremely rare side effects are possible. Generally safe when doctor prescribed & monitored. Muscle aches = stop & call dr asap; + dark urine=>er. ...Read more
Can we reduce cholesterol levels without medicines, onlly with exercise, because when i take stations are fibrates iam having severe body pain.
Nuts: Read the Harvard Nut Study online. It has been definitively shown that eating 1-2 handfuls of nuts daily will lower your total & LDL cholesterol and triglycerides. This will also raise your HDL cholesterol. Almonds and English walnuts are thought to work best. Even peanuts which are legumes, not tree nuts will work. I encourage patients to get a big container of mixed nuts and eat 1-2 handfuls/d. ...Read moreSee 1 more doctor answer
It's not a statin.: Zetia (ezetimibe) is a cholesterol absorption blocker. By itself, it can lower LDL levels by 18%, which is relatively weak compared to some statins. However, when combined with a statin, it can give much more significant LDL lowering. Ask your doctor if this medication is right for you. Welchol (colesevelam) is a cholesterol absorption blocker of a different type, which may also be effective. ...Read more
Tc 240, trig 45, HDL 85, LDL 146. Intolerant of statins, fibrates, Zetia (ezetimibe) and niacin.Diet good, exercise and take fish oil. Any other therapies?
Find and Fix Causes: High LDL levels may result from overproduction of LDL particles, decreased clearance of LDL particles, or both. In some cases common LDL lowering medications are not sufficient to control high LDL levels. Consideration should be given to identifyihng genetic causes (familial hypercholesterolemia), or acquired medical problems (thyroid, renal, liver, glucose related disorders) that could be present ...Read moreSee 1 more doctor answer
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers